T Nation

Cellulitis in Hip from Injection


#1

Hello. I recently posted in the injury forum regarding my hip pain. I saw an ortho surgeon and he believed it to be either a pulled muscle or bursitis. This pain in my hip was a day after my glute injection of test and Decca. It was a pain directly in the joint, away from the actual injection.

when I saw the specialist there was no redness or pitting adema, just swollen. A day later it became even more swollen, along with red, hot to the touch, and pitting adema set in. A day later on Sunday I went to the urgent care and the doctor said it was cellulitis and prescribed me antibiotics.

It has been getting better, but my main concern is whether my gear is contaminated or was it just an air born thing that occurred. I wouldn't imagine that my gear is contaminated seeing I injected a week prior with no issues three times and have injected three times since.

IM extremely cautious with my protocol and use everything once along with using alcohol to swab the vials and injection site. What do you guys think? Thanks!


#2

looks like you may not have swabbed enough.

Cellulitis is a mistaken diagnosis. Cellulitis travels in the skin. Sounds like the problem stems intramuscularly

or... another explaination, You could have knicked a blood vessel, opening up a hematoma deep in your muscle.

This is one explaination I never included in my injection pain sticky and I should probably edit it in.

What happens is the vessel doesn't stop bleeding and slowly fills the cavity where the oil was injected, creating a sterile abcess. The swelling causes pain, and changes in range of motion...

The only quick fix is to find the pocket and drain it, then apply sufficient pressure once the cavity is emptied for a good 15 minutes, so that hemostasis is achieved and the cavity will not just refil with new blood.

In that area, you may need an ultrasound to find the cavity. If you are brave, and remember where you injected, use a large gauge needle and have some fun!

Remember sterility and cleanliness is a priority... the last thing you want to do is introduce anything foreign to the site... Imagine if you had some MRSA residing on your skin! so unless you have some medical training, have the neccessary tools and feel confident doing this yourself... its probably not a good idea to proceed.


#3

Hello and thanks a lot for your advice. believe it or not but about two years ago I had done exactly what you have described above and opened up a hematoma. I went in to the doc thinking I had an abscess, but want sure because I tried to drain it prior but aspirrated nothing but a tiny bit of coagulated blood. He diagnosed me with the hematoma and in a few days it subsided.

It was similar to what I have now but nowhere near the size, pain, and amount of swelling and pitting adema this one has. The swelling traveled from injection site, to hip, and all the way down the side of my leg to my knee! it has gone down dramatically the last five days but its still there. It does have me slightly worried because I can feel a knot in my glute at the injection site along with some tenderness.

I was going to wait to see if it subsided during the last five days of the antibiotics, but not sure. DO you recommend Me going to the doc prior? Or just stick it out? Thankyou so much for your time and help. All is very much appreciated!


#4

This post was flagged by the community and is temporarily hidden.


#5

I had read before regarding the oil traveling down to the knee due to gravity. Thats what I had assumed was going on with the swelling I was experiencing, but really had no clue what was going on. I also get pain from many of my quad injections. The pain is below the injection site and always is very sore like I got punched. Is that due to the oil traveling down due to gravity, and then drying up leaving whatever substance left to cause the pain? I thought I read That somewhere and you mentioned to aggravate it and cause an inflammatory reaction for your body to rid itself of it? Sorry a little off topic. anyways... My hip is still slightly stiff and sore, buy has improved a ton. The knot at the injection site has shrunk and isn't nearly as tender.

Also, there is no more adema and the redness and heat is almost gone! Not sure exactly what had happened, but IM sure glad its healing. Thanks for all your help. You guys really make this site awesome with all your knowledge and help.


#6

That sounds more like inflamation tracking via the lymphatic system.

Sounds like you may want to try a different brand of gear, because this is an abnormal reaction you are having.